Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 15, 2008, 1:48 PM MDT. It took effect at Jul 15, 2008, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 1:48 PM MDT (19:48 UTC)
- In effect from
- Jul 15, 2008, 3:00 PM MDT
- Expired
- Jul 15, 2008, 8:55 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 151948 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 148 PM MDT TUE JUL 15 2008 UTZ420-160600- /O.UPG.KSLC.FW.A.0017.080715T2100Z-080716T0600Z/ /O.NEW.KSLC.FW.W.0028.080715T2100Z-080716T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 148 PM MDT TUE JUL 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING ACROSS ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THUNDERSTORMS DEVELOPING ACROSS EASTERN NEVADA THIS AFTERNOON ARE EXPECTED TO SPREAD EAST INTO NORTHWEST UTAH LATE THIS AFTERNOON THROUGH THIS EVENING. THESE STORMS ARE EXPECTED TO REMAIN PREDOMINANTLY DRY AS THEY MOVE INTO UTAH. IN ADDITION TO DRY LIGHTNING...STRONG GUSTY WINDS WILL ALSO BE POSSIBLE. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS85 KSLC 160255 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 855 PM MDT TUE JUL 15 2008 UTZ420-160400- /O.CAN.KSLC.FW.W.0028.000000T0000Z-080716T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 855 PM MDT TUE JUL 15 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. ISOLATED SHOWERS REMAIN OVER NORTHWEST UTAH BUT LIGHTNING HAS CEASED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 15, 10:01 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 15, 10:01 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1001 AM MDT TUE JUL 15 2008
.SYNOPSIS...SUBTROPICAL MOISTURE WILL REMAIN OVER SOUTHERN UTAH
TODAY WITH A DRY AIRMASS OVER THE NORTH. THE MOISTURE SURGES NORTH
ACROSS ALL OF UTAH AND SOUTHWEST WYOMING FOR WEDNESDAY.
&&
.DISCUSSION...CLOSED UPPER LEVEL CIRCULATION OVER S. CA THIS
MORNING. 12Z NAM SHOWS A SHORT WAVE ROTATING NORTH THROUGH N. AZ
THIS MORNING AND INTO SW UT THIS AFTERNOON. SW UTAH IS RIPE FOR AN
ACTIVE AFTERNOON AND EVENING WITH HIGH PRECIPITABLE WATER AND
SURFACE DEWPOINTS. OTHER SIGNIFICANT INGREDIENT IS THE SUNSHINE.
THE AREA IS MUCH MORE CLEAR THAN WAS EXPECTED EARLIER. COMBINATION
OF ADEQUATE MOISTURE...SOLAR HEATING AND A WAVE SHOULD GET
CONVECTION GOING EARLY THIS AFTERNOON. POTENTIAL FOR LOCALLY HEAVY
RAIN IS HIGH ENOUGH TO JUSTIFY A FLASH FLOOD WATCH THROUGH 9PM
TONIGHT FOR THE SOUTHWEST CORNER OF UTAH...AND ONE HAS BEEN ISSUED.
HAVE NOT HAD TIME YET TO LOOK AT WED...BUT QUICK GLANCE INDICATES
THE MOISTURE SURGES NORTHWARD AND WILL LIKELY COVER MUCH OF THE
AREA TOMORROW.
&&
.AVIATION...SURFACE WINDS AT SLC TERMINAL ARE EXPECTED TO TURN TO
THE NORTHWEST BETWEEN 18Z AND 20Z. THERE IS A 10 PERCENT CHANCE OF
THUNDERSTORMS IMPACTING THE TERMINAL THIS AFTERNOON...BUT THE BEST
CHANCE FOR STORMS WILL LIKELY BE IN THE LATE AFTERNOON AND INTO
THE EVENING HOURS.
&&
.FIRE WEATHER...A MOIST AIRMASS SPREADING NORTH INTO SOUTHERN AND
CENTRAL UTAH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL THIS AFTERNOON. FURTHER NORTH WHERE
THE AIRMASS IS DRIER EXPECTING THUNDERSTORMS TO SPREAD EAST OUT OF
NEVADA LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS ARE
EXPECTED TO BE PREDOMINANTLY DRY...WITH STRONG GUSTY WINDS LIKELY.
WILL ISSUE A FIRE WEATHER WATCH FOR DRY LIGHTNING ACROSS ZONE 420
FOR LATE THIS AFTERNOON AND THIS EVENING. ONCE CONFIDENCE INCREASES
IN CONVECTIVE COVERAGE ACROSS NORTHWEST UT WILL NEED TO CONSIDER
UPGRADING TO A WARNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 9 PM TUESDAY FOR UTZ016-UTZ019-UTZ020-
UTZ518.
WY...NONE.
&&
PUBLIC/AVIATION...DUNN
FIRE WEATHER...SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 15, 10:09 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1009 AM MDT TUE JUL 15 2008 UTZ013-016-019>021-517-518-161615- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 1009 AM MDT TUE JUL 15 2008 ...UPDATED... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT A MOIST AIRMASS OVER SOUTHWEST UTAH WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH SOME STORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WITHIN THE AIRMASS WILL INCREASE FURTHER FOR WEDNESDAY. THUNDERSTORMS WILL BE MORE WIDESPREAD FOR WEDNESDAY AND WEDNESDAY NIGHT WITH AN INCREASING THREAT OF HEAVY RAINFALL. DRIER AIR WILL RETURN FOR LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... UTZ001>012-014-015-WYZ021-161615- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST WYOMING- 1009 AM MDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL INCREASE TODAY AND TONIGHT OVER CENTRAL AND NORTHERN UTAH. THIS WILL RESULT IN ISOLATED THUNDERSTORMS DEVELOPING LATE IN THE AFTERNOON AND OVERNIGHT. THESE STORMS MAY BRING STRONG AND GUSTY WINDS TO THE AREA ALONG WITH DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WITHIN THE AIRMASS WILL INCREASE FURTHER FOR WEDNESDAY. THUNDERSTORMS WILL BE MORE WIDESPREAD FOR WEDNESDAY AND WEDNESDAY NIGHT WITH AN INCREASING THREAT OF HEAVY RAINFALL. DRIER AIR WILL RETURN FOR LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:08 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 15, 9:29 AM MDT | Flash Flood Watch | SLC | 12 hr | |
| Jul 15, 10:08 AM MDT | Fire Weather Watch | SLC | 4 hr | |
| Jul 15, 4:35 PM MDT | Areal Flood Advisory | SLC | Iron | 55 min |
| Jul 15, 5:33 PM MDT | Areal Flood Advisory | SLC | Iron | 57 min |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.